|3 U. blood & also vomitting a lot
Apr 3, 2002
A friend stopped taking her meds in Jan. '02.She wanted quality of life..tired of feeling sick. Her dr. gave her 6 monthes. In Feb. she was in hosp. b/c she couldn't breathe for 3 days. Last week (march) she had to go get 3 units of blood. They don't know where she's losing the blood. Also, for the last 2 weeks she been throwing up ....she doesn't feel sick & then suddenly vomits. I am just trying to educate & prepare myself...does this mean she is reaching the end...what signs/symptoms will we notice when it is getting close to the end? Thanks...
Response from Dr. Frascino
It sounds like your friend has decided to depart this world with dignity and enjoy the time she has left without struggling with the side effects of anti-HIV meds. Without knowing more of her history and laboratory tests, it would be difficult for me to comment on the cause of her anemia. In general, folks with very advanced-stage HIV are at the highest risk for developing anemia. There are many potential causes, including opportunistic infections like TB, CMV, MAC, and parvovirus B19; certain HIV-related malignancies; and even HIV itself. Likewise, her vomiting could have multiple causes. Hopefully, your friend has, or will make, arrangements with hospice care. They will help with comfort measures and advise you on your friend's condition. They can be very helpful in making the transition, from this life to whatever lies beyond, comfortable and dignified. Spend time with your friend and don't be frightened. I'm quite convinced that what awaits her is a place of health, happiness, and wonderment far beyond what our mere mortal minds can even dream of! Some day, it will be our turn to see that place, and I'm very hopeful that the friends and family who have gotten there before us will be there with open arms to show us around.
Need a HIV Doc in Palm Springs
Sex in West Africa
- Do People Get HIV From Condom Slipped?
- HIV Risk Protected Anal Sex
- Probability Of Getting HIV From French Kissing
- Dry Mouth After Giving Oral Sex What Are The Chances Of HIV
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
- Flu Symptoms After Open Mouth Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.